The drug regulatory authority of the United States of America has warned that a case of definite progressive multifocal leukoencephalopathy (PML) and a case of probable PML have been reported in patients taking Gilenya (fingolimod) for multiple sclerosis (MS).
According to the Food and Drug Association, these are the first cases of PML reported in patients taking Gilenya who had not been previously treated with an immunosuppressant drug for MS. Hence, the information about these recent cases is being added to the drug label.
AdvertisementPatients under Gilenya should contact their health care professionals right away if they experience symptoms such as new or worsening weakness; increased trouble using their arms or legs; or changes in thinking, eyesight, strength, or balance.
Patients should not stop taking Gilenya without first discussing it with their health care professionals. Health care professionals should stop Gilenya and perform a diagnostic evaluation if PML is suspected.
Gilenya is an immunomodulator for the patients with relapsing forms of MS. This type of MS causes attacks or relapses, which are periods of time when symptoms get worse. Immunomodulators alter the immune system to reduce inflammation.
PIndia Backs Off Trade Agreement Talks With European Union Over Ban Of 700 Pharma Products The Indian Government Plans To Provide Over 50 Essential Drugs At Cheaper Rates M
You May Also Like